Haagerup, U.; Thorbjørnsen, S.

Random matrices and $K$-theory for exact $C^*$-algebras

Doc. Math., J. DMV 4, 341-450 (1999)

Summary

Summary: In this paper we find asymptotic upper and lower bounds for the spectrum of random operators of the form $$ S^*S=\Big(\sum_{i=1}^ra_i\otimes Y_i^{(n)}\Big)^* \Big(\sum_{i=1}^ra_i\otimes Y_i^{(n)}\Big), $$ where $a_1,\ldots,a_r$ are elements of an exact $C^*$-algebra and $Y_1^{(n)},\ldots,Y_r^{(n)}$ are complex Gaussian random $n\times n$ matrices, with independent entries. Our result can be considered as a generalization of results of Geman (1981) and Silverstein (1985) on the asymptotic behavior of the largest and smallest eigenvalue of a random matrix of Wishart type. The result is used to give new proofs of:

Mathematics Subject Classification

46L05, 46L50, 46L35, 46L80, 60F15

Downloads